Georgia, 2025

Flash Flooding in Georgia, August 22, 2025

August 22, 2025 · NWS CHS · 4 events in 3 counties and zones

A slow moving cold front encountering an environment displaying deep moisture and moderate instability supported thunderstorms capable of heavy rainfall across Southeast Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A slow moving cold front encountering an environment displaying deep moisture and moderate instability supported thunderstorms capable of heavy rainfall across Southeast Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 22, 1:00 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 22, 1:00 PM EST, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
200 PM EDT Fri Aug 22 2025

.SYNOPSIS...
A front will remain stalled over the region through Sunday as
waves of low pressure pass by. A much stronger cold front will
clear the area Monday with high pressure prevailing through the
middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
The mid-levels will consist of a trough extending from the
southern Appalachians into the Lower MS Valley. At the surface,
a stationary front will meander over our just south of our area.
Deep moisture is in place, with PWATs in the 2-2.5" range. Very
heavy rainfall is ongoing across our area and will persist into
the evening hours. Flash flooding will continue to be a
concern, especially for the metro areas. Late this evening and
for part of the night, the activity should decrease over land
areas. The, the focus will shift offshore and to the coast for
new convective development. Low temperatures will be in the
lower to middle 70s.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
Saturday: The Flood Watch continues through late Saturday
night. The warm and very moist airmass will change little
Saturday as waves of low pressure rippled along a stalled front
to the south. As hard to time spokes of vorticity pass through
aloft, rounds of numerous to widespread showers/tstms will
continue to impact the region within a ribbon of PWATs
2.25-2.50". The environment will remain favorable for any
convective elements to be efficient rain producers with
long/skinny CAPE profiles suggesting warm cloud processes will
dominate. The risk for flash flooding will remain elevated given
the potential for intense rainfall rates atop wet/saturated
round conditions. The placement and axis of heaviest rains is
still a bit uncertain with a number of possible outcomes noted
in simulated reflectivity products off the various CAMs, but
trends suggest the heaviest rains could fall across far south
coastal South Carolina into coastal Georgia, including the
Savannah Metro Area. Likely to categorical pops were maintained
for all areas with highs limited to the lower-mid 80s.
Convection will tend to wane a bit during the overnight hours,
but coverage should remain above climatological levels given the
warm/moist environment in place--gradually refocusing across
the coastal counties as well as the Atlantic coastal waters.
Overnight lows will range from the lower 70s well inland to the
mid 70s at the coast.

Sunday: Somewhat drier air characterized by slightly lower
PWATs and surface dewpoints in the lower 70s vs mid 70s will
attempt to advect in from the northwest Sunday afternoon as a
final wave of low pressure forms along the stalled front and
propagates quickly off the east/northeast. It is unclear exactly
how much of this slightly drier airmass will advect into the
Lowcountry and Southeast Georgia and how much of an impact this
will have on convection, but Sunday will mark the beginning to a
change to the overall synoptic pattern. Even with slightly
drier air in place, conditions still look to support chances for
showers/tstms above climatological normals for late August. The
steering flow does look a bit more progressive suggesting
residence times for the heaviest convective cells will be
limited, but wet soil conditions will remain in place suggesting
a risk for at least isolated flooding concerns will continue.
Confidence in how the convective pattern will evolve is still
pretty low, so an extension of the Flood Watch into Sunday is
not justified at this time. The need for an extension will be
reevaluated later tonight or Saturday afternoon.

Monday: A broad, longwave trough will begin to setup over the
eastern CONUS Monday which will linger into much of the upcoming
week. A series of embedded shortwaves will cross the Great
Lakes and Ohio Valley which will help force a cold front across
the Southeast States during the day, pushing offshore late
Monday night/early Tuesday morning. While the airmass ahead of
the front will slowly dry out with the mean flow veering more
westerly with time, there looks to be enough residual moisture
and instability to support isolated to perhaps scattered
showers/tstms, especially at the coast where low-level
convergence will be somewhat enhanced near a pinned sea breeze
circulation. Slight chance to chance pops were maintained
aligned with the 22/13z NBM, but if a drying trend continues,
pops may be lowered with later forecast updates. Highs will warm
into the lower 90s.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
A strong cold front will push offshore early Tuesday morning
with a a somewhat cooler and drier airmass filtering in behind
it. This airmass will settle across the region through mid-week
while slowly modifying. An isolated shower/tstm could still pop
across mainly the coastal corridor each afternoon near the sea
breeze, but a much needed period of drier conditions appears
likely. Below normal temperatures are expected with highs only
in the lower-mid 80s with overnight lows in the lower-mid 60s
inland with upper 60s/lower 70s near the coast and beaches.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Convection across our area will bring TEMPO IFR to all of our
TAF sites into this evening, with it likely persisting longer at
KSAV. Conditions should then improve for a few hours overnight
before MVFR ceilings return. More convection should start
towards the end of the TAF time period.

Extended Aviation Forecast: Flight restrictions are likely
through Sunday with numerous to widespread showers/tstms. The
risk will diminish Monday as drier air filters into the region
behind departing low pressure.

&&

.MARINE...
Through tonight: A stationary front will remain over or very
clouds to our coastal waters. This will cause winds to generally
be from the E to NE. Seas should average 2-4 ft, with a few 5
footers across the GA waters beyond 20 nm.

Saturday through Wednesday: There are no high confidence concerns.
Onshore winds will turn more offshore Sunday as low pressure departs
the area. A stronger cold front will push offshore late Monday night
with winds turning more northeast behind the front Tuesday and
continuing through Wednesday.

Rip Currents: A moderate risk for rip currents is in place for
all beaches through Saturday due to lingering swells from
Hurricane Erin.

&&

.TIDES/COASTAL FLOODING...
Upcoming evening high tide (~8:30 pm): At Charleston, the
astronomical high tide is 6.23 ft MLLW so we would only need
0.77 ft of departure to see minor coastal flooding. Tidal
departures continue to run quite high and this should be
maintained as winds turn more favorable becoming northeasterly
to easterly. Model guidance suggests the tide will peak around
7.4 ft MLLW and this seems reasonable. A Coastal Flood Advisory
is in effect. At Fort Pulaski, the chances of reaching minor
coastal flooding (9.5 ft MLLW) are less. The astronomical tide
is 8.04 ft MLLW so we would need about 1.5 ft of departure.
Current thinking is the tide will peak just below the minor
coastal flooding threshold.

Another round of minor coastal flooding will be possible
Saturday evening, primarily for coastal Colleton and Charleston
counties.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch through late Saturday night for GAZ087-088-099>101-
     114>119-137>141.
SC...Flood Watch through late Saturday night for SCZ040-042>045-
     047>052.
     Coastal Flood Advisory from 7 PM to 11 PM EDT this evening for
     SCZ049-050.
MARINE...None.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Aug 22, 4:39 PM EST, 52 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
539 PM EDT Fri Aug 22 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-232145-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
539 PM EDT Fri Aug 22 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood
- Excessive Rainfall
- Rip Current

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Coastal Flood
- Excessive Rainfall
- Rip Current

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 22, 4:09 PM EST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
509 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Flash Flood      7 NE College Park       33.10N  80.03W
08/22/2025                   Berkeley           SC   Emergency Mngr

            Berkeley County EMA reports Foxbank Planation Road
            closed and impassable at Trotter Lane due to flash
            flooding.

&&

Event Number CHS2500972
Local storm report, Aug 22, 4:11 PM EST, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
511 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     Flash Flood      6 NE College Park       33.09N  80.03W
08/22/2025                   Berkeley           SC   Emergency Mngr

            Berkeley County EMA reported Yorkshire Drive closed and
            impassable at Cypress Gardens Road due to flash
            flooding.

&&

Event Number CHS2500973
Local storm report, Aug 22, 4:22 PM EST, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
522 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     Flash Flood      2 SE Knightsville       32.99N  80.22W
08/22/2025                   Dorchester         SC   Emergency Mngr

            Dorchester County EMA relayed images showing water has
            entered the bottom floors of several homes along Boon
            Hill Road.

&&

Event Number CHS2500974
Local storm report, Aug 22, 4:28 PM EST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
528 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     Rain             3 NNW Kiawah Island     32.65N  80.11W
08/22/2025  M5.50 inch       Charleston         SC   Trained Spotter

            5.5 inches of rain has fallen so far today near the
            lower/southern end of River Road, near the St. Johns
            Fire Department Station 5.

&&

Event Number CHS2500975

rfm
Local storm report, Aug 22, 4:36 PM EST, 55 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
536 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     Flood            Ruffin                  33.01N  80.82W
08/22/2025                   Colleton           SC   Emergency Mngr

            Tree down near the intersection of Quarters Drive and
            Brookie Street due to heavy rainfall.

&&

Event Number CHS2500976
Local storm report, Aug 22, 5:28 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
628 PM EDT Fri Aug 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Rain             1 E Mount Pleasant      32.80N  79.84W
08/22/2025  M6.51 inch       Charleston         SC   NWS Employee

            A NOAA employee reported 6.51 inches of rain between
            midnight and 6 PM.

&&

Event Number CHS2500977

The radar

The Charleston,SC radar (KCLX), 58 km away, was scanning. The volume nearest the first event began at 22:28 UTC.

Open the radar archive at this moment

Event by event

4 flash flood. Local standard time, as filed.

Flash Flood, Chatham

When
August 22, 5:31 PM EST to 6:01 PM EST
Where
Chatham County, 2.98 mi W of Meinhard to 2.88 mi NNE of Bloomingdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.175, -81.271

Chatham County Emergency Management reported a car flooded near the intersection of Highlands Boulevard and Morgan Lakes Industrial Boulevard.

Flash Flood, Effingham

When
August 22, 5:37 PM EST to 6:07 PM EST
Where
Effingham County, 2.95 mi N of Faulkville to 2.92 mi N of Faulkville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.192, -81.322

Emergency management reported Windsor Road flooded, including one car flooded and water going into two home garages.

Flash Flood, Chatham

When
August 22, 6:14 PM EST to 6:44 PM EST
Where
Chatham County, 1.38 mi N of Pooler to 1.82 mi NNE of Pooler
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
32.140, -81.250

The City of Savannah Emergency Management reported Benton Boulevard flooded and impassable between Mulberry Road and Pooler Parkway.

Flash Flood, Bryan

When
August 22, 7:00 PM EST to 7:30 PM EST
Where
Bryan County, 3.75 mi SSE of Daniel to 3.74 mi SSE of Daniel
Cause
Heavy Rain
Reported by
911 Call Center
Coordinates
31.870, -81.346

The Bryan County 911 Call Center reported a portion of Belfast Road washed out near Interstate 95.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1293392, 1293394, 1293395, 1293396.